Display Settings:

Format

Send to:

Choose Destination
Can J Neurol Sci. 2003 Mar;30 Suppl 1:S101-7.

Antipsychotic drug-induced movement disorders.

Author information

  • Department of Stomatology, Faculty of Dentistry, Universite de Montreal, Hôtel-Dieu du CHUM, Montreal, QC, Canada.

Abstract

Very early in the process of diagnosing abnormal involuntary movement (AIM) disorders, one can be rewarded by keeping a high index of suspicion for possible drug-induced causes, not only through a complete list of current medications, but also identification of the drugs the patient used to take and other possible offending medications that might be available from family members and other sources. Among drug-induced movement disorders, antipsychotic drugs and other dopamine receptor blocking agents occupy a central place. Their various acute and tardive motor complications provide the template of this short review. Movement disorders caused by antidepressants, lithium, antiemetics, antiparkinsonian agents, anticonvulsants, calcium channel blockers, sympathomimetics and others are only briefly covered in table form.

PMID:
12691483
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Write to the Help Desk